Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 28, 2007, 6:51 PM CDT for Lubbock County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2007, 6:51 PM CDT (23:51 UTC)
- Expired
- May 28, 2007, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 21 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 282354 SVRLUB TXC303-290030- /O.NEW.KLUB.SV.W.0099.070528T2351Z-070529T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 651 PM CDT MON MAY 28 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LUBBOCK COUNTY IN NORTHWEST TEXAS. * UNTIL 730 PM CDT * AT 650 PM CDT...STORM SPOTTERS REPORTED HAIL UP TO ONE INCH IN DIAMETER AT INDIANA AND 142ND STREET IN LUBBOCK COUNTY. THIS STORM WAS DRIFTING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WOODROW AND RURAL AREAS IMMEDIATELY SOUTH OF LUBBOCK. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3351 10198 3339 10195 3340 10169 3355 10169 $$
2 follow-up statements
000 WWUS54 KLUB 290004 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 700 PM CDT MON MAY 28 2007 TXC303-290030- /O.CON.KLUB.SV.W.0099.000000T0000Z-070529T0030Z/ LUBBOCK TX- 700 PM CDT MON MAY 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHERN LUBBOCK COUNTY... GOLF BALL SIZE HAIL WAS REPORTED AT 659 PM BY A NATIONAL WEATHER SERVICE EMPLOYEE ON 154TH AND INDIANA IN INDIANA SOUTH ADDITION. AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR WOODROW...OR ABOUT 10 MILES SOUTH OF DOWNTOWN LUBBOCK. THE STORM WAS MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WOODROW AND HIGHWAY 87 JUST NORTH OF THE LYNN COUNTY LINE. LARGE HAIL...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3351 10198 3339 10195 3340 10169 3355 10169 $$
000 WWUS54 KLUB 290024 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 721 PM CDT MON MAY 28 2007 TXC303-290030- /O.CON.KLUB.SV.W.0099.000000T0000Z-070529T0030Z/ LUBBOCK TX- 721 PM CDT MON MAY 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHERN LUBBOCK COUNTY... QUARTER SIZE HAIL WAS REPORTED AT 703 PM BY WEATHER SPOTTERS 2 MILES SOUTH OF WOODROW. AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS REDEVELOPING WEST OF WOODROW...OR ABOUT 10 MILES SOUTH OF DOWNTOWN LUBBOCK. THE STORM WAS MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SLIDE AND WOODROW AND AREAS ALONG HIGHWAY 87 JUST NORTH OF THE LYNN COUNTY LINE. DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...MOVE INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3350 10195 3339 10195 3339 10168 3352 10171 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:09 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 28, 3:09 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 309 PM CDT MON MAY 28 2007 .SHORT TERM... UPPER LOW CONTINUING SLOWLY TO THE EAST-SOUTHEAST CROSSING NEAR RUIDOSO NEW MEXICO AT THIS TIME...STILL EXPECTED TO MOVE OUT ACROSS SOUTHEAST NEW MEXICO EARLY THIS EVENING THEN ACROSS NORTHERN PERMIAN BASIN EARLY TONIGHT. 50KT UPPER LEVEL JET ROTATING AROUND LOW CREATING MODESTLY FAVORABLE SHEAR PROFILE THOUGH MAY BE LEADING TOWARDS GREATER SUBSIDENCE IN ADVANCE. MOISTURE PULLING FURTHER NORTH ACROSS SOUTH PLAINS WITH SLIGHT CONVERGENCE MAY BE ENOUGH TO CONTINUE MENTION OF CHANCE THUNDERSTORMS MOST AREAS EARLY TONIGHT. WE HAVE ALSO ADDED A LIKELY SECTION OVER SOUTHERN ZONES WHERE OUTFLOWS SEEM MOST LIKELY DESTINED FROM NEW MEXICO BY EARLY EVENING...ALTHOUGH LACK OF A CUMULUS FIELD IN ADVANCE IS A PROBLEM FOR STORM CHANCES. FOR NOW WE WILL CONTINUE NEAR OUR WRF/NAM MODEL OUTPUT IN THIS REGARD. QUICK BURST OF HEAVY RAIN LEADING TO LOCAL STORM RUN-OFF ISSUES STILL SEEMS THE PRIMARY THREAT ALTHOUGH AS STATED EARLIER WE ALSO CANNOT RULE OUT A VERY LOW SEVERE RISK. LOW SHOULD SPIN OUT TO OUR SOUTHEAST LATER TONIGHT WITH DIMINISHING CHANCES AFTER MIDNIGHT. ATMOSPHERE WILL GO INTO BRIEF SHORT-WAVE RIDGING EARLY TUESDAY WITH MODEST LEE-SIDE PRESSURE FALLS SUPPORTING A LOW LEVEL JET TONIGHT. STRATUS TRANSPORT NORTHWARD LOOKS A GOOD BET EASTERN SOUTH PLAINS AND ROLLING PLAINS. DRY-LINE WILL TIGHTEN BY MIDDAY TUESDAY WITH PERHAPS A TREND TOWARDS BULGING THE DRY-LINE EASTWARD LATE MORNING INTO THE EARLY AFTERNOON. WRF/NAM HINTS AT AN ELEVATED CAP ISSUE FOR SOUTHERN ZONES NEAR THE 700 MB LEVEL...ALTHOUGH NOT YET A FATAL CAP. WE HAVE TRIMMED OUR MENTION OF THUNDER TUESDAY AFTERNOON FROM MINIMAL SOUTHWEST TO SOLID CHANCE NORTHEAST. ANY STORMS DEVELOPING TUESDAY AFTERNOON MAY HAVE SOME POTENTIAL TO STRENGTHEN GIVEN MORE FAVORABLE MID AND UPPER LEVEL SHEAR PROFILE. WARMED MAXIMUM TEMPERATURES SLIGHTLY TUESDAY...ESPECIALLY WESTERN ZONES BEHIND DRY-LINE...THOUGH IN GENERAL KEPT A NOTCH BELOW MOST GUIDANCE. FIRST 90 DEGREE OF THE YEAR MAY THREATEN KLBB DEPENDING ON HOW STRONG DOWNSLOPE SOUTHWEST WINDS DEVELOP LATE IN THE DAY. MCQUEEN .LONG TERM... MODELS IN VERY GOOD AGREEMENT ON BRINGING MID/UPPER LOW CURRENTLY OVER IDAHO SLOWLY EASTWARD TO NEAR SOUTHEAST MONTANA BY WEDNESDAY MORNING WHERE IT BECOME QUASI-STATIONARY THROUGH FRIDAY THEN IT BEGINS TO MOVE SLOWLY ACROSS THE NORTHERN PLAINS TOWARD THE UPPER MID WEST BY SATURDAY MORNING. DRY LINE IS EXPECTED TO MOVE INTO BIG COUNTRY/SOUTHERN LOW ROLLING PLAINS BY EARLY WEDNESDAY MORNING WITH A COLD FRONT MOVING INTO THE EXTREME SOUTHERN TEXAS PANHANDLE. COLD FRONT TO MOVE INTO THE PERMIAN BASIN WEDNESDAY AFTERNOON WITH ANOTHER COLD FRONT THEN EXPECTED TO MOVE INTO THE SOUTH PLAINS WEDNESDAY NIGHT/EARLY THURSDAY MORNING. THERE IS SOME DIFFERENCE IN MODELS WITH HANDLING OF FRONT...HOWEVER THERE A CONSENSUS THAT FRONT WILL BECOME QUASI-STATIONARY SOMEWHERE ACROSS THE PERMIAN BASIN/SOUTHERN SOUTH PLAINS BEFORE WASHING OUT BY SATURDAY MORNING. WITH FRONT OVER OR NEAR THE FORECAST AREA WILL CONTINUE CHANCE OF POPS THROUGH THURSDAY NIGHT. MODELS SHOW NORTHWEST FLOW ALOFT ACROSS THE REGION OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. CANNOT RULE OUT POSSIBILITY OF SOME POPS AND WILL CONTINUE SLIGHT CHANCE FOR THE WEEKEND. TEMPERATURES TO BE BELOW NORMAL THROUGH THE END OF THE WORK WEEK THEN CLIMB BACK TO NEAR NORMAL FOR THE WEEKEND. && .AVIATION... CHANCE OF THUNDERSTORMS BOTH KLBB AND KCDS THIS EVENING THOUGH CURRENT RADAR DISPLAY IS UNIMPRESSIVE. MAY NEED TO WAIT FOR THE LOW TO STEER OUT ACROSS SOUTHERN PLAINS THIS EVENING. LOW LEVEL JET TONIGHT SHOULD LEAD TO STRATUS AFTER MIDNIGHT AND MAY CAUSE LLWS ISSUES. RM && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 87 55 80 53 / 20 20 40 30 40 TULIA 57 84 54 81 56 / 30 30 40 30 40 PLAINVIEW 57 87 58 83 57 / 30 30 40 30 40 LEVELLAND 57 90 59 82 59 / 40 20 30 30 40 LUBBOCK 59 89 61 83 61 / 40 20 40 30 40 BROWNFIELD 57 90 58 87 59 / 60 20 30 30 40 CHILDRESS 63 85 66 85 63 / 40 40 50 40 40 SPUR 61 85 63 85 61 / 50 30 40 30 40 ASPERMONT 63 87 65 86 64 / 50 30 40 30 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/08
Hazardous weather outlook, May 28, 11:43 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CDT MON MAY 28 2007 TXZ021>044-291645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1143 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE SOUTHERN SOUTH PLAINS INTO THE PERMIAN BASIN AS A DISTURBANCE MOVES OUT OF NEW MEXICO INTO WEST TEXAS. STRONG DAYTIME HEATING IN THE PRESENCE OF THIS DISTURBANCE WILL GENERATE MODERATE INSTABILITY ACROSS MUCH OF THE AREA THIS AFTERNOON. ALTHOUGH WIND FIELDS REMAIN WEAK...SUFFICIENT TURNING WITH HEIGHT MAY ALLOW A FEW STORMS TO ORGANIZE AND BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH. THUNDERSTORMS ARE EXPECTED TO ORGANIZE INTO A CLUSTER AND MOVE EAST INTO THE WESTERN ROLLING PLAINS THIS EVENING. AREAS SOUTH OF A LINE FROM LEVELLAND TO JAYTON WILL MOST LIKELY EXPERIENCE THUNDERSTORMS THIS AFTERNOON AND EVENING...INCLUDING LAKE ALAN HENRY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE IN THE VICINITY OF THE CAPROCK ACROSS THE FAR SOUTHERN PANHANDLE. THUNDERSTORMS HERE ARE EXPECTED TO BE MORE ISOLATED BUT SUFFICIENT INSTABILITY COULD RESULT IN HAIL TO QUARTER SIZE AND WIND GUSTS APPROACHING 60 MPH FROM THE STRONGEST STORMS. LOCALIZED FLOODING WILL ALSO REMAIN A CONCERN TODAY DUE TO HIGH MOISTURE LEVELS IN THE ATMOSPHERE AND ANTICIPATED SLOW STORM MOTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AS A COLD FRONT APPROACHES THE AREA AND A DRYLINE EXTENDS SOUTH IN THE VICINITY OF THE CAPROCK. A STORM SYSTEM MOVING INTO THE CENTRAL ROCKIES WILL ALLOW STRONGER WESTERLY FLOW IN THE MID LEVELS WHICH WILL AID STORM ORGANIZATION. STORMS WILL INITIALLY BE ISOLATED ALONG THE DRYLINE DURING THE LATE AFTERNOON BUT BECOME MORE WIDESPREAD AS THEY DEVELOP ALONG THE ADVANCING COLD FRONT DURING THE EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER LOCAL LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD CLOSELY MONITOR THE WEATHER ESPECIALLY ACROSS THE SOUTHERN SOUTH PLAINS.
In the hours before
Special weather statement, May 28, 5:10 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 510 PM CDT MON MAY 28 2007 TXZ031-282245- MOTLEY TX- 510 PM CDT MON MAY 28 2007 ...STRONG THUNDERSTORM ACROSS MOTLEY COUNTY... AT 508 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RURAL MOTLEY COUNTY NORTH OF U.S. 70...OR ABOUT 10 MILES WEST OF MATADOR...THE STORM WAS STATIONARY. HAIL TO NEAR PENNY SIZE AND A BRIEF...STRONG WIND GUST IS POSSIBLE NEAR THE THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. IN ADDITION TO THE HAIL AND WIND THREAT...LOCALIZED FLOODING IS POSSIBLE WITH THIS STORM.
Special weather statement, May 28, 5:55 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 555 PM CDT MON MAY 28 2007 TXZ041-282330- LYNN TX- 555 PM CDT MON MAY 28 2007 ...STRONG THUNDERSTORM ACROSS LYNN COUNTY... AT 549 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING JUST NORTH OF NEW HOME. A SIGNIFICANT AMOUNT OF SMALL HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE NEAR THIS STORM AS IT DRIFTS OR BUILDS SLOWLY NORTH TOWARD SLIDE. IN ADDITION...VERY HEAVY RAINFALL WILL CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, May 28, 6:46 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 646 PM CDT MON MAY 28 2007 TXZ035-041-290015- LUBBOCK TX-LYNN TX- 646 PM CDT MON MAY 28 2007 ...STRONG THUNDERSTORM ACROSS LYNN AND LUBBOCK COUNTIES... AT 645 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM BETWEEN LUBBOCK AND TAHOKA. HAIL UP TO DIME SIZE AND BRIEF BUT VERY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS AS THE DRIFT AND REDEVELOP SLOWLY NORTH TOWARD LUBBOCK AND SLATON. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:13 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.